Article

A Case Report on Dapsone Syndrome

Darga Simrun1, K Koteshwar1, Thamineni Rajavardhan2★, Mopuri Bhavani2, Languluri Reddannal2, V Sreedhar3★ Corresponding author

  1. 1Pharm D Student, Balaji College of Pharmacy, Anantapuramu, Andhra Pradesh, INDIA.
  2. 2Assistant Professor, Department of Pharmacy Practice, Balaji College of Pharmacy, Anantapuramu, Andhra Pradesh, INDIA.
  3. 3Principal, Balaji College of Pharmacy, Ananthapuramu, Andhra Pradesh, INDIA.

CORRESPONDENCE

Thamineni Rajavardhan

Assistant Professor, Department of Pharmacy Practice, Balaji College of Pharmacy, Anantapuramu, Andhra Pradesh, INDIA.

rajavardhana2@gmail.com

Volume 12, Issue 4 · pp. 277–279 · PUBLISHED · DOI: 10.5530/ijopp.12.4.58

View on IJPP original site ↗

ABSTRACT

Dapsone is useful for treating a variety of infectious, immunological and hypersensitivity disorders. Commonly encountered adverse effects of this drug include dose unrelated (idiosyncratic) skin hypersensitivity reactions and dose-related haemolytic anemia and methemoglobinemia. Dapsone Hypersensitivity Syndrome (DHS) can be considered as a manifestation of DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome. DRESS is an adverse reaction that can be seen with the use of many drugs such as dapsone, sulfonamides, allopurinol, cyclosporine, azathioprine, minocycline, antiviral drugs, anticonvulsant and gold salt. This report refers to 45 year old female patient was brought to the hospital with chief complaints of Fever chills and rash all over the body since 1 week. One year prior to current admission she was prescribed with dapsone 100 mg/day on suspection of leprosy and found the hypersensitivity reaction on usage of dapsone for 4 weeks. We report a case on Dapsone syndrome with skin rashes all over the body and fever and effectively treated with Corticosteroids.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Simrun, D., Koteshwar, K., Rajavardhan, T., Bhavani, M., Reddannal, L., & Sreedhar, V. (). A Case Report on Dapsone Syndrome. Indian Journal of Pharmacy Practice, 12(4), 277–279. https://doi.org/10.5530/ijopp.12.4.58